Steroid Injections for Edema? Pros/cons, 5 Weeks Post-op. (photo)
- Asked by AKDASH
- 6 months ago
Hello, I am 22 yr.old South Asian male that was a smoker prior to my procedure to correct the dorsal hump and rotate the tip slightly. Although, I have quit smoking regularly I have had a couple slips with 1 cigarette on different occasions(after 2 weeks post-op)and have had my nose bumped several times. Now, I have significant tip swelling and I think one nostril is rounder. My surgeon recommended steroid injections as he believes there are no cons to it. Any feedback on the outcome is appreciated.
Steroid injections after a rhinoplasty
Personally I would avoid the steroid injections to the distal nose as they have side effects such as fat atrophy, thinning of the overlying skin and development of small veins. Give it time and be careful not to hit your nose.
Steroid Injections for Edema? Pros/cons, 5 Weeks Post-op.
Feedback- YES! Why not stop hitting your nose!!! Allow it to heal over the next few months before entertaining steroid injections.
Steroid injections are occasionally used after rhinoplasty but should be done so with care.
Steroids are double-edged sword. Properly administered, they can help resolve localized swelling. If too much steroid is injected permanent tissue damage can be done.
Web reference: http://www.zubowicz.com/subpag,25-atlanta-rhinoplasty.htm
Recent Rhinoplasty Reviews
Steroids five weeks after rhinoplasty
Steroids if used conservativly can prevent revision if scar thickens in the area above the tip. There is a risk of skin discoloration and thinning. If the rhinoplasty has a problem that was technique related the steroid will not often correct things (poor tip support with thick skin, over reduction of the dorsum, under-reduction in the supratip, etc.) Five weeks is early to go with steroids but it will be your surgeons call.
Web reference: http://www.peterejohnsonmd.com
Steroid injections for swelling
Steroids can be used safely on the nose if the tinjector is very careful and conservative. They should only be used on the area above the tip.
Web reference: http://www.drbustillo.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.